Doctor insights on:
Lunesta Manic Episodes
If a person : Has mani depression and appears to be only depressed, antidepressant can trigger manic episodes. If you or someone you know is on an antidepressant and seems to become manic, see a psychiatrist ASAP. They need to reevaluate the medication and the diagnosis. ...Read moreSee 1 more doctor answer
Not exactly: Depression and manic episodes can be part of the same disorder -- bipolar disorder. This is a problem with mood stability. One pole does not really trigger the other, but the person's mood may shift quickly back and forth. More commonly the shifts occur over longer time period, and there may be a time of relatively normal mood appearing before a manic episode. ...Read moreSee 2 more doctor answers
I've depression + manic episodes postnatal depression generalised anxiety which meds best fluoxetine quetipine olanzapine or mirtazapine?
PostNatal Depression: Because patients' responses to these drugs, singly or in combination, are varied and dependent on each patient's specific condition, it is best to defer to your managing physician who will monitor your condition and response to treatment closely and titrate the doses of these drugs accordingly for optimum effect. Good luck! ...Read more
It can.: Bipolar disorder involves both mania and depression. Seroquel (quetiapine) has been shown to be helpful in treating bipolar disorder. Not all medications are helpful for all people. It is important that you work with your doctor and take your medications consistently so that you find the right medication(s) for you. ...Read moreSee 1 more doctor answer
Bipolar 2 disorder. Extreme anxiety bad sleep cycles. On wellbutrin, topamax, abilify, (aripiprazole) clozazepam , temazepam , zopliclone ? What now?
Options: There are other options for your bipolar 2 condition. Wellbutrin won't help anxiety, and may stimulate it in some. Topomax is not a particularly robust mood stabilizer, but does work for some (apparently not you?). Seroquel may help this, anxiety, and your sleep issues. Latuda (lurasidone) is another option. Hoping you're working with a psychiatrist as you try these various medications -- psychotherapy too! ...Read moreSee 2 more doctor answers
Bipolar: Manic depression is a mood disorder that presents with extreme highs & lows, with at least few weeks of manic phases (abnormally elevated mood & energy level) alternating with few or more weeks of depressed phases (sad, guilty, hopeless/helpless, changes in sleep/appetite/energy level). Any phase can be severe enough to experience delusions or hallucinations. ...Read moreSee 3 more doctor answers
Does the DSM-V acknowledge mixed episodes in bipolar II disorder? My mood shifts: depression, hypomania, mixed episodes but no mania is this BPI or II
This distinction may: Be understood & applied to ur case on talking w ur MD. In very basic terms, what distinguishes bipolar I from bipolar II is presence of mania, as opposed to hypomania only. Some sxs are severe enough that they only occur in Bipolar I or mixed episodes including delusions, sxs, necessitating immediate hospitalization, catatonic sxs. Talk with ur md abt ur case specifically for best dx & care! :) ...Read moreSee 1 more doctor answer
TOPAMaX (topiramate) 25 Q.O.D. RE-TRIGGER EPISODE SEVERE CLINICAL DEPRESSION IN COMBO W/ PAXIL60,CYMBALTA60, DEPAKOTE 1000, PTSD, &OTHERSTRESS&PCOS% PAINFL OVULTN?
Maybe: Prozac (fluoxetine) is an antidepressant. Many antidepresants including Prozac (fluoxetine) can cause patients who have bipolar disorder or who are prone to symptoms of bipolar, to develop bipolar symptoms. The best way to avoid this is to work with a psychiatrist who can provide meds for both the depressive and the manic symptoms of bipolar moods. ...Read moreSee 3 more doctor answers
In addition: Changes in mood can be abrupt, whether these moods constitute normal variability or extremes. Moods are like the weather, not just poetically, but scientifically, subject to what are called "phase transitions". Most importantly, mixed states of mania and depression exist are are very dangerous--these are not just the "average" of both. ...Read moreSee 1 more doctor answer
Both: You could be predisposed to it, and then have it brought out by use of certain medications. Otherwise, I am not aware of any medication directly causing it. However, use of recreational drugs could lead to symptoms similar to bipolar manic episodes. Theoretically it is reversible, but long term use may cause permanent damage. ...Read more
Can Help Somewhat: Haldol (haloperidol) can be helpful for the agitation that is often seen in bipolar disorder, and it is often helpful for any psychotic symptoms that may be present. It will tend to not be helpful for the specific mood-related problems seen in bipolar disorder. Also, there can be concerns with long-term Haldol (haloperidol) use that require regular monitoring. ...Read moreSee 1 more doctor answer
Could 1 missed dose of manic depression/bipolar medication cause uncontrolled anger and suicidal thoughts?
Not usually: Although, it is of course good not to miss any doses. If you were my patient and felt suicidal, i would want you to call me in my office right away. If you are truly feeling suicidal, you should seek immediate treatment at the nearest emergency department. ...Read moreSee 1 more doctor answer
Normal sleep architecture return after discontinuing meds like geodon (ziprasidone) celexa trazodone klonopin risperdal? I used to sleep without dreams & nightmares
Yes: Usually whatever side effects your having from meds will go away after stopping them. ...Read more
A combo of cymbalta & Abilify (aripiprazole) made my husband have manic episodes. How is stopping Abilify (aripiprazole) & adding remeron going to calm the manic behavior?
Maybe it won't : Manic episodes in the light of antidepressants are either drug induced by the antidepressants themselves or stimulating a bipolar patient into mania - especially when no mood stabilizer on board first - current literature would discourage this practice if the patient is bipolar or at least consider the possibility a mood stabilizer is needed first. (this may help the depression remit alone?). ...Read moreSee 1 more doctor answer